Alert archive / Guam / High Surf Advisories in 2021
High Surf Advisory 20, NWS Guam
NWS Guam issued this high surf advisory at Dec 2, 2021, 2:41 PM CST. It was in force for 5 days.
The area
The counties it named.
The facts
- Issued
- Dec 2, 2021, 2:41 PM CST (20:41 UTC)
- Expired
- Dec 7, 2021, 11:42 PM CST
- In force
- 5 days
- Issued by
- NWS Guam
The text
As transmitted.
827 WHMY40 PGUM 022041 CFWGUM Coastal Hazard Message National Weather Service Tiyan GU 641 AM ChST Fri Dec 3 2021 GUZ001>004-030445- /O.NEW.PGUM.SU.Y.0020.211202T2041Z-211203T0800Z/ /O.CON.PGUM.RP.S.0025.000000T0000Z-211203T0800Z/ Guam-Rota-Tinian-Saipan- 641 AM ChST Fri Dec 3 2021 ...HIGH SURF ADVISORY IN EFFECT UNTIL 6 PM CHST THIS EVENING... ...HIGH RIP CURRENT RISK REMAINS IN EFFECT UNTIL 6 PM CHST THIS EVENING... * WHAT...Large breaking waves of 7 to 9 feet in the surf zone. High Rip Current Risk, dangerous rip currents. * WHERE...For the High Rip Current Risk north and east facing reefs of the Marianas. For the High Surf Advisory north facing reefs of the Marianas. * WHEN...Until 6 PM this evening. * IMPACTS...Dangerous swimming and surfing conditions and localized beach erosion. Rip currents can sweep even the best swimmers away from shore into deeper water. * ADDITIONAL DETAILS...West facing surf will rise 1 to 2 feet tonight and an additional 1 to 2 feet on Saturday. Possibly, becoming hazardous on Sunday. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced swimmers should remain out of the water due to dangerous surf conditions. Swim near a lifeguard. If caught in a rip current, relax and float. Don't swim against the current. If able, swim in a direction following the shoreline. If unable to escape, face the shore and call or wave for help. && $$ NS
14 follow-up statements
329 WHMY40 PGUM 030031 CFWGUM Coastal Hazard Message National Weather Service Tiyan GU 1031 AM ChST Fri Dec 3 2021 GUZ001>004-031000- /O.EXT.PGUM.SU.Y.0020.000000T0000Z-211206T2000Z/ /O.EXT.PGUM.RP.S.0025.000000T0000Z-211206T2000Z/ Guam-Rota-Tinian-Saipan- 1031 AM ChST Fri Dec 3 2021 ...HIGH SURF ADVISORY NOW IN EFFECT THROUGH MONDAY NIGHT ALONG NORTH AND WEST FACING REEFS... ...HIGH RIP CURRENT RISK THROUGH MONDAY NIGHT ALONG NORTH AND WEST FACING REEFS... ...HIGH RIP RISK NO LONGER IN EFFECT FOR EAST FACING REEFS... * WHAT...Surf of 6 to 8 feet will build to between 7 and 10 feet later today and tonight. * WHERE...North and west facing reefs * WHEN...Through Monday night * IMPACTS...Dangerous swimming and surfing conditions and localized beach erosion, especially during high tides. Rip currents can sweep even the best swimmers away from shore into deeper water. * ADDITIONAL DETAILS...A separate east-northeast swell will build Saturday night and Sunday. This is expected to spread the high rip risk and hazardous surf to east facing reefs, and persist through the first half of next week. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced swimmers should remain out of the water due to dangerous surf conditions. Swim near a lifeguard. If caught in a rip current, relax and float. Don't swim against the current. If able, swim in a direction following the shoreline. If unable to escape, face the shore and call or wave for help. && $$ Bukunt
494 WHMY40 PGUM 030559 CFWGUM Coastal Hazard Message National Weather Service Tiyan GU 359 PM ChST Fri Dec 3 2021 GUZ001>004-032100- /O.CON.PGUM.SU.Y.0020.000000T0000Z-211206T2000Z/ /O.CON.PGUM.RP.S.0025.000000T0000Z-211206T2000Z/ Guam-Rota-Tinian-Saipan- 359 PM ChST Fri Dec 3 2021 ...HIGH SURF ADVISORY IN EFFECT THROUGH MONDAY NIGHT... ...HIGH RIP CURRENT RISK THROUGH MONDAY NIGHT... * WHAT...Hazardous surf of 7 to 9 feet. * WHERE...North and west facing reefs. * WHEN...Through Monday night. * IMPACTS...Dangerous swimming and surfing conditions and localized beach erosion, especially during high tides. Rip currents can sweep even the best swimmers away from shore into deeper water. * ADDITIONAL DETAILS...A separate east-northeast swell will build Saturday night and Sunday. Hazardous surf and a high rip risk is expected to spread to east facing reefs Sunday and persist through midweek. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced swimmers should remain out of the water due to dangerous surf conditions. If caught in a rip current, relax and float. Don't swim against the current. If able, swim in a direction following the shoreline. If unable to escape, face the shore and call or wave for help. && $$ Bukunt
486 WHMY40 PGUM 031624 CFWGUM Coastal Hazard Message National Weather Service Tiyan GU 224 AM ChST Sat Dec 4 2021 GUZ001>004-040030- /O.CON.PGUM.SU.Y.0020.000000T0000Z-211206T2000Z/ /O.CON.PGUM.RP.S.0025.000000T0000Z-211206T2000Z/ Guam-Rota-Tinian-Saipan- 224 AM ChST Sat Dec 4 2021 ...HIGH SURF ADVISORY IN EFFECT THROUGH MONDAY NIGHT... ...HIGH RIP CURRENT RISK THROUGH MONDAY NIGHT... * WHAT...Hazardous surf of 7 to 9 feet. * WHERE...North and west facing reefs. * WHEN...Through Monday night. * IMPACTS...Dangerous swimming and surfing conditions and localized beach erosion, especially during high tides. Rip currents can sweep even the best swimmers away from shore into deeper water. * ADDITIONAL DETAILS...A separate east-northeast swell will build Saturday night and Sunday. Hazardous surf and a high rip risk is expected to spread to east facing reefs Sunday and persist through midweek. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced swimmers should remain out of the water due to dangerous surf conditions. If caught in a rip current, relax and float. Don't swim against the current. If able, swim in a direction following the shoreline. If unable to escape, face the shore and call or wave for help. && $$ NS
594 WHMY40 PGUM 040706 CFWGUM Coastal Hazard Message National Weather Service Tiyan GU 506 PM ChST Sat Dec 4 2021 GUZ001>004-041930- /O.CON.PGUM.SU.Y.0020.000000T0000Z-211206T2000Z/ /O.CON.PGUM.RP.S.0025.000000T0000Z-211206T2000Z/ Guam-Rota-Tinian-Saipan- 506 PM ChST Sat Dec 4 2021 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 AM CHST TUESDAY... ...HIGH RIP CURRENT RISK REMAINS IN EFFECT THROUGH MONDAY NIGHT... * WHAT...Hazardous surf of 8 to 11 feet. * WHERE...High surf for north and west facing reefs. High rip current risk for north, east and west facing reefs. * WHEN...Through Monday night. * IMPACTS...Dangerous swimming and surfing conditions and localized beach erosion. Rip currents can sweep even the best swimmers away from shore into deeper water. * ADDITIONAL DETAILS....The east-northeast swell will continue to build tonight through Sunday. Surf could reach advisory criteria for east facing reefs Sunday night or Monday. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced swimmers should remain out of the water due to dangerous surf conditions. Swim near a lifeguard. If caught in a rip current, relax and float. Don't swim against the current. If able, swim in a direction following the shoreline. If unable to escape, face the shore and call or wave for help. && $$ Schank
516 WHMY40 PGUM 042014 CFWGUM Coastal Hazard Message National Weather Service Tiyan GU 614 AM ChST Sun Dec 5 2021 GUZ001>004-050900- /O.EXT.PGUM.SU.Y.0020.000000T0000Z-211207T2000Z/ /O.EXT.PGUM.RP.S.0025.000000T0000Z-211208T2000Z/ Guam-Rota-Tinian-Saipan- 614 AM ChST Sun Dec 5 2021 ...HIGH SURF ADVISORY NOW IN EFFECT UNTIL 6 AM CHST WEDNESDAY... ...HIGH RISK OF RIP CURRENTS THROUGH LATE WEDNESDAY NIGHT... * WHAT...Hazardous surf of 9 to 13 feet and dangerous rip currents. * WHERE...North, east and west facing reefs of the Marianas. * WHEN...For the High Surf Advisory, until 6 AM Wednesday. For the High Rip Current Risk, until 6 AM Thursday. * IMPACTS...Dangerous swimming and surfing conditions and localized beach erosion. Rip currents can sweep even the best swimmers away from shore into deeper water. * ADDITIONAL DETAILS...Northwest swell will slowly decrease the next couple of days as an east-northeast swell quickly builds today. Surf will fall below hazardous levels of 9 feet along west facing reefs early Monday, but will continue along north facing reefs the next couple of days. Surf along east facing reefs will reach hazardous levels of 12 feet today and continue through Monday night before decreasing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced swimmers should remain out of the water due to dangerous surf conditions. Swim near a lifeguard. If caught in a rip current, relax and float. Don't swim against the current. If able, swim in a direction following the shoreline. If unable to escape, face the shore and call or wave for help. && $$ Aydlett
971 WHMY40 PGUM 050617 CFWGUM Coastal Hazard Message National Weather Service Tiyan GU 417 PM ChST Sun Dec 5 2021 GUZ001>004-051430- /O.CON.PGUM.SU.Y.0020.000000T0000Z-211207T2000Z/ /O.CON.PGUM.RP.S.0025.000000T0000Z-211208T2000Z/ Guam-Rota-Tinian-Saipan- 417 PM ChST Sun Dec 5 2021 ...HIGH SURF ADVISORY IN EFFECT UNTIL 6 AM CHST WEDNESDAY... ...HIGH RIP CURRENT RISK THROUGH LATE WEDNESDAY NIGHT... * WHAT...Hazardous surf of 9 to 13 feet and dangerous rip currents. * WHERE...North, east, and west facing reefs of the Marianas. * WHEN...For the High Surf Advisory, until 6 AM Wednesday. For the High Rip Current Risk, until 6 AM Thursday. * IMPACTS...Dangerous swimming and surfing conditions, and localized beach erosion. Rip currents can sweep even the best swimmers away from shore into deeper water. * ADDITIONAL DETAILS...A northwest swell will slowly decrease the next couple of days as an east-northeast swell quickly builds today. Surf will fall below hazardous levels of 9 feet along west facing reefs early Monday, but will continue along north facing reefs the next couple of days. Surf along east facing reefs will reach hazardous levels of 12 feet today and continue through Monday night before decreasing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced swimmers should remain out of the water due to dangerous surf conditions. Swim near a lifeguard. If caught in a rip current, relax and float. Don't swim against the current. If able, swim in a direction following the shoreline. If unable to escape, face the shore and call or wave for help. && $$ Doll
401 WHMY40 PGUM 050620 CFWGUM Coastal Hazard Message National Weather Service Tiyan GU 420 PM ChST Sun Dec 5 2021 GUZ001>004-052000- /O.CON.PGUM.SU.Y.0020.000000T0000Z-211207T2000Z/ /O.CON.PGUM.RP.S.0025.000000T0000Z-211208T2000Z/ Guam-Rota-Tinian-Saipan- 420 PM ChST Sun Dec 5 2021 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 AM CHST WEDNESDAY... ...HIGH RIP CURRENT RISK REMAINS IN EFFECT THROUGH LATE WEDNESDAY NIGHT... * WHAT...Hazardous surf of 9 to 13 feet and dangerous rip currents. * WHERE...North, east, and west facing reefs of the Marianas. * WHEN...For the High Surf Advisory, until 6 AM Wednesday. For the High Rip Current Risk, until 6 AM Thursday. * IMPACTS...Dangerous swimming and surfing conditions, and localized beach erosion. Rip currents can sweep even the best swimmers away from shore into deeper water. * ADDITIONAL DETAILS...A northwest swell will slowly decrease the next couple of days as an east-northeast swell quickly builds today. Surf will fall below hazardous levels of 9 feet along west facing reefs early Monday, but will continue along north facing reefs the next couple of days. Surf along east facing reefs will reach hazardous levels of 12 feet today and continue through Monday night before decreasing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced swimmers should remain out of the water due to dangerous surf conditions. Swim near a lifeguard. If caught in a rip current, relax and float. Don't swim against the current. If able, swim in a direction following the shoreline. If unable to escape, face the shore and call or wave for help. && $$ Doll
762 WHMY40 PGUM 051329 CCA CFWGUM Coastal Hazard Message...CORRECTED National Weather Service Tiyan GU 1129 PM ChST Sun Dec 5 2021 GUZ001>004-052000- /O.COR.PGUM.SU.Y.0020.000000T0000Z-211207T2000Z/ /O.COR.PGUM.RP.S.0025.000000T0000Z-211208T2000Z/ Guam-Rota-Tinian-Saipan- 1129 PM ChST Sun Dec 5 2021 Corrected for inconsistencies in east surf values ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 AM CHST WEDNESDAY... ...HIGH RIP CURRENT RISK REMAINS IN EFFECT THROUGH LATE WEDNESDAY NIGHT... * WHAT...Hazardous surf of 9 to 14 feet and dangerous rip currents. * WHERE...North, east, and west facing reefs of the Marianas. * WHEN...For the High Surf Advisory, until 6 AM Wednesday. For the High Rip Current Risk, until 6 AM Thursday. * IMPACTS...Dangerous swimming and surfing conditions, and localized beach erosion. Rip currents can sweep even the best swimmers away from shore into deeper water. * ADDITIONAL DETAILS...A northwest swell will slowly decrease the next couple of days as a northeast swell continues build. Surf will fall below hazardous levels of 9 feet along west facing reefs early Monday, but will continue along north facing reefs the next couple of days. Hazardous surf along east facing reefs could reach up to 14 feet tonight and continue through Monday before decreasing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced swimmers should remain out of the water due to dangerous surf conditions. Swim near a lifeguard. If caught in a rip current, relax and float. Don't swim against the current. If able, swim in a direction following the shoreline. If unable to escape, face the shore and call or wave for help. && $$ Doll
672 WHMY40 PGUM 051800 CFWGUM Coastal Hazard Message National Weather Service Tiyan GU 400 AM ChST Mon Dec 6 2021 GUZ001>004-060800- /O.CON.PGUM.SU.Y.0020.000000T0000Z-211207T2000Z/ /O.CON.PGUM.RP.S.0025.000000T0000Z-211208T2000Z/ Guam-Rota-Tinian-Saipan- 400 AM ChST Mon Dec 6 2021 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 AM WEDNESDAY... ...HIGH RISK OF RIP CURRENTS UNTIL 6 AM THURSDAY... ...SURF NO LONGER HAZARDOUS ALONG WEST FACING REEFS... * WHAT...Hazardous surf of 9 to 14 feet and dangerous rip currents. * WHERE...North and east facing reefs of the Marianas. * WHEN...For the High Surf Advisory, until 6 AM Wednesday. For the High Rip Current Risk, until 6 AM Thursday. * IMPACTS...Dangerous swimming and surfing conditions and localized beach erosion. Rip currents can sweep even the best swimmers away from shore into deeper water. * ADDITIONAL DETAILS...Northwest swell has decreased such that surf along west facing reefs has fallen below hazardous levels of 9 feet. Large northeast swell will maintain hazardous surf along north and east facing reefs through Tuesday night. The northeast swell will begin to decrease later today, but will still support a high risk of rip currents through at least Wednesday night, possibly into late week. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced swimmers should remain out of the water along north and east facing shores due to dangerous surf conditions. Elsewhere, swim near a lifeguard. If caught in a rip current, relax and float. Don't swim against the current. If able, swim in a direction following the shoreline. If unable to escape, face the shore and call or wave for help. && $$ Aydlett
948 WHMY40 PGUM 060722 CFWGUM Coastal Hazard Message National Weather Service Tiyan GU 522 PM ChST Mon Dec 6 2021 GUZ001>004-062100- /O.CON.PGUM.SU.Y.0020.000000T0000Z-211207T2000Z/ /O.CON.PGUM.RP.S.0025.000000T0000Z-211208T2000Z/ Guam-Rota-Tinian-Saipan- 522 PM ChST Mon Dec 6 2021 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 AM CHST WEDNESDAY... ...HIGH RIP CURRENT RISK REMAINS IN EFFECT THROUGH LATE WEDNESDAY NIGHT... * WHAT...Hazardous surf of 10 to 13 feet along east facing reefs and 7 to 9 feet on north facing reefs and dangerous rip currents. * WHERE...North and east facing reefs of the Marianas. * WHEN...For the High Surf Advisory, until 6 AM ChST Wednesday. For the High Rip Current Risk, through late Wednesday night. * IMPACTS...Dangerous swimming and surfing conditions and localized beach erosion. Rip currents can sweep even the best swimmers away from shore into deeper water. * ADDITIONAL DETAILS...Large northeast swell will maintain hazardous surf along north and east facing reefs through Tuesday night. The northeast swell will begin to decrease, but will still support a high risk of rip currents possibly into late week. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced swimmers should remain out of the water along north and east facing shores due to dangerous surf conditions. Elsewhere, swim near a lifeguard. If caught in a rip current, relax and float. Don't swim against the current. If able, swim in a direction following the shoreline. If unable to escape, face the shore and call or wave for help. && $$ Ziobro
595 WHMY40 PGUM 061845 CFWGUM Coastal Hazard Message National Weather Service Tiyan GU 445 AM ChST Tue Dec 7 2021 GUZ001>004-070800- /O.EXT.PGUM.RP.S.0025.000000T0000Z-211210T2000Z/ /O.CON.PGUM.SU.Y.0020.000000T0000Z-211207T2000Z/ Guam-Rota-Tinian-Saipan- 445 AM ChST Tue Dec 7 2021 ...HIGH RIP CURRENT RISK THROUGH FRIDAY NIGHT... ...HIGH SURF ADVISORY REMAINS IN EFFECT THROUGH TONIGHT... * WHAT...Large breaking waves up to 12 feet in the surf zone and dangerous rip currents. * WHERE...North and east facing reefs of the Marianas. * WHEN...Through tonight for the hazardous surf. Through Friday night for dangerous rip currents along east facing reefs, and through tonight along north facing reefs. * IMPACTS...Dangerous swimming and surfing conditions and localized beach erosion. Rip currents can sweep even the best swimmers away from shore into deeper water. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced swimmers should stay out of the water along north and east facing shores. Elsewhere, swim near a lifeguard. If caught in a rip current, swim in a direction following the shoreline until you are out of the current, then head in to shore. && $$ Middlebrooke
146 WHMY40 PGUM 070605 CFWGUM Coastal Hazard Message National Weather Service Tiyan GU 405 PM ChST Tue Dec 7 2021 GUZ001>004-071415- /O.EXT.PGUM.SU.Y.0020.000000T0000Z-211208T0800Z/ /O.CON.PGUM.RP.S.0025.000000T0000Z-211210T2000Z/ Guam-Rota-Tinian-Saipan- 405 PM ChST Tue Dec 7 2021 ...HIGH SURF ADVISORY NOW IN EFFECT UNTIL 6 PM CHST WEDNESDAY... ...HIGH RIP CURRENT RISK REMAINS IN EFFECT THROUGH LATE FRIDAY NIGHT... * WHAT...Large breaking waves up to 12 feet in the surf zone and dangerous rip currents. * WHERE...North and east facing reefs of the Marianas. * WHEN...For the High Surf Advisory, until 6 PM ChST Wednesday. For the High Rip Current Risk, through late Friday night. * IMPACTS...Dangerous swimming and surfing conditions and localized beach erosion. Rip currents can sweep even the best swimmers away from shore into deeper water. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced swimmers should stay out of the water along north and east facing shores. Elsewhere, swim near a lifeguard. If caught in a rip current, swim in a direction following the shoreline until you are out of the current, then head in to shore. && $$ Doll
995 WHMY40 PGUM 071815 CFWGUM Coastal Hazard Message National Weather Service Tiyan GU 415 AM ChST Wed Dec 8 2021 GUZ001>004-080800- /O.CON.PGUM.SU.Y.0020.000000T0000Z-211208T0800Z/ /O.CON.PGUM.RP.S.0025.000000T0000Z-211210T2000Z/ Guam-Rota-Tinian-Saipan- 415 AM ChST Wed Dec 8 2021 ...HIGH SURF NO LONGER EXPECTED ALONG NORTH FACING REEFS... ...HIGH SURF ADVISORY REMAINS IN EFFECT THROUGH THIS AFTERNOON FOR EAST FACING REEFS... ...HIGH RISK OF RIP CURRENTS THROUGH FRIDAY NIGHT ALONG EAST FACING REEFS... * WHAT...Large breaking waves up to 12 feet in the surf zone, and dangerous rip currents. * WHERE...East facing reefs of the Marianas. * WHEN...Through tonight for the hazardous surf. Through Friday night for dangerous rip currents. * IMPACTS...Dangerous swimming and surfing conditions and localized beach erosion. Rip currents can sweep even the best swimmers away from shore into deeper water. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced swimmers should stay out of the water along east facing shores. Elsewhere, swim near a lifeguard. If caught in a rip current, swim in a direction following the shoreline until you are out of the current, then head in to shore. && $$
729 WHMY40 PGUM 080542 CFWGUM Coastal Hazard Message National Weather Service Tiyan GU 342 PM ChST Wed Dec 8 2021 GUZ001>004-081345- /O.CAN.PGUM.SU.Y.0020.000000T0000Z-211208T0800Z/ /O.CON.PGUM.RP.S.0025.000000T0000Z-211210T2000Z/ Guam-Rota-Tinian-Saipan- 342 PM ChST Wed Dec 8 2021 ...HIGH RIP CURRENT RISK REMAINS IN EFFECT THROUGH LATE FRIDAY NIGHT... ...HIGH SURF ADVISORY IS CANCELLED... * WHAT...Large breaking waves up to 11 feet in the surf zone, and dangerous rip currents. * WHERE...East facing reefs of the Marianas. * WHEN...Through late Friday night. * IMPACTS...Dangerous swimming and surfing conditions and localized beach erosion. Rip currents can sweep even the best swimmers away from shore into deeper water. PRECAUTIONARY/PREPAREDNESS ACTIONS... Swim near a lifeguard. If caught in a rip current, relax and float. Don't swim against the current. If able, swim in a direction following the shoreline. If unable to escape, face the shore and call or wave for help. && $$ Doll
What forecasters said that day
The local office's own words before this high surf advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Guam wrote its last area forecast discussion before this high surf advisory went out at Dec 2, 3:51 AM CST, 10 hours 50 minutes earlier.
Area forecast discussion, Dec 2, 3:51 AM CST, 10 hours 50 minutes before
Area Forecast Discussion National Weather Service Tiyan GU 751 PM ChST Thu Dec 2 2021 .Marianas Synopsis... Moderate southeasterlies prevail in the Marianas, as the ridge brings drier weather for the next few days. Ipan buoy indicates seas around 6 feet. && .Discussion... Only minor changes were made to the forecast. As the ridge continues to sit over the Marianas, partly cloudy skies and drier conditions are expected through Saturday. After, a weak surface trough extending from a disturbance near Chuuk and Pohnpei will bring increasing showers and a slight chance of thunderstorms through the end of the weekend. Once the trough exits and gets absorbed into the shearline just northwest of the coastal waters, a stable pattern with moderate east winds will return along with lesser shower potential through at least the middle of next week. && .Marine... A large northeast swell is producing surf between 7 and 9 feet on east facing reefs of Tinian and Saipan, producing a high rip current risk through late tonight. After, surf will briefly diminish, before rising again on north and east facing reefs. As such, high rip current risk and hazardous surf are possible for north and west facing reefs starting Friday night. The northwest swell will stay dominant through Saturday evening, before the northeast swell becomes the primary, which may produce hazardous surf on east facing reefs into early next week as well. Combined seas of 6 to 8 feet will slowly increase to between 8 and 10 feet by Sunday, pushing the threshold for hazardous seas. As such, a Small Craft Advisory should be considered for the late weekend through early next week. && .Tropical systems... Typhoon Nyatoh (27W) is currently located near 18N136E, moving north at 10 mph with maximum sustained winds of 105 mph. The storm is forecast to intensify through Friday, before starting to weaken sometime Friday night. Nyatoh is also expected to make a turn toward the northeast, potentially increasing in forward speed through tomorrow as it continues to move into the shearline to the north. && .Eastern Micronesia... A surface trough could be found just west of Majuro this afternoon. The trough combined with an active ITCZ pattern will produce scattered showers and isolated thunderstorms over Kosrae and Majuro. The ITCZ will also bring scattered showers to Pohnpei tonight. Low Precipitable Water Index and GDI values plus satellite trends show that thunderstorms are not expected tonight at Pohnpei. A trough will develop over the eastern half of Micronesia by Friday morning. A circulation will form on the trough just west of Majuro. Models take a vigorous upper-level low from east of Wake Island tonight to north of Pohnpei by Saturday. Upper-level divergence south and southeast of this low in combination with the trough and circulation will keep scattered showers and isolated thunderstorms at Majuro Friday through Saturday night. Scattered showers and isolated thunderstorms are expected at Kosrae Saturday and Saturday night. The main activity along the trough will remain south of Pohnpei so only isolated showers and thunderstorms are expected there through Monday. The trough will dissipate by Sunday with only isolated showers and maybe a few thunderstorms expected at Kosrae and Majuro. Trade-wind convergence will develop over the region and bring scattered showers and isolated thunderstorms to Pohnpei and Majuro Tuesday. The trough and circulation will cause winds to briefly come from the west late Friday at Pohnpei and Saturday and Friday through Saturday night at Kosrae. At Majuro winds will be from the south to southwest tonight and Friday. Wave Watch model data show that a north swell over the eastern half of Micronesia will persist through the forecast. The swell height may become high enough to generate hazardous surf on north facing reefs of Pohnpei and Majuro Saturday through Tuesday and Saturday and Sunday at Kosrae. This combined with King Tides during the coming New Moon may increase the surf height. && .Western Micronesia... A large area of west to southwest wind flow can be found south of Typhoon Nyatoh and over Palau and Yap this afternoon. Low-level convergence in this flow will bring scattered showers and isolated thunderstorms to Yap tonight through Friday night and tonight through Sunday at Palau. Easterly trade-winds will return to Yap by Saturday and Monday at Palau. Drier air will accompany the returning trades decreasing cloud cover and showers at that time. Further east...a weak ITCZ pattern will produce isolated showers and thunderstorms at Chuuk tonight. A surface trough will develop south of Chuuk on Friday. Activity along the trough will remain south of that location and only isolated showers are expected. Drier air will prevail over Chuuk through Monday keeping showers isolated. Trade-wind convergence will produce scattered showers and isolated thunderstorms at Chuuk Tuesday. Swell generated in part from Typhoon Nyatoh and strong winds south of Japan in Nyatoh's wake will pass over the western half of Micronesia. The swell may be high enough to generate hazardous surf on north facing reefs of Palau and Yap Friday through at least Tuesday, and Saturday through at least Tuesday at Chuuk. && .GUM WATCHES/WARNINGS/ADVISORIES... GU...High Rip Current Risk through late tonight for GUZ003-004. MP...None. Marianas Waters...None. && Marianas/Tropical: Pavliukoit Micronesia: Ziobro
The office that day
Everything else NWS Guam issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 2, 1:02 AM CST | Rip Current Statement | GUM | 16 days |
Nearby
High Surf Advisories in Guam, 2021Every high surf advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.